MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEMSIZE 2; HIP UNCEMENTED STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEMSIZE 2; HIP UNCEMENTED STEM
Model Number 01.12.022
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 june 2020: lot 081456: (b)(4) items manufactured and released on 10-jul-2008.Expiration date: 2013-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2016.Visual inspection performed by medacta r&d hip project manager: femoral stem with little amount of residual ha on proximal stem, close to the neck and mild signs of removal on femoral head.It is not possible to determine failure root cause.Clinical evaluation performed by medacta medical affairs director: 12 years after primary cementless tha the stem and head are revised due to mobilization.Extensive radiolucent lines are visible all around the stem, which is radiographically loose.We have no history of the case, so we do not know when instability of the stem started to take place.From the cortical distal thickening it is likely that it started proximally and then progressed, but the reasons for this behaviour remain unknown.There is no mention in the report of investigation for infection.The causes for this long-term loosening cannot be determined.
 
Event or Problem Description
Revision of a quadra h stem for chronic instability 11 years and 6 months after primary.Also the head has been explanted.It is also reported problem of integration of the primary stem.Painful patient since primary surgery but very resistant to pain.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEMSIZE 2
Common Device Name
HIP UNCEMENTED STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10282341
Report Number3005180920-2020-00423
Device Sequence Number19005161
Product Code LZO
UDI-Device Identifier07630030802034
UDI-Public07630030802034
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Model Number01.12.022
Device Catalogue Number01.12.022
Device Lot Number081456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2020
Initial Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight70